Product Type: Boots health products
Newest Review: ... along with lots of warnings, the ingredients are listed and contact details for Boots are given then inside the box you get white plastic t... more
Good Value Caplets
Boots Paracetamol & Codeine Caplets
Member Name: sooty1987
Boots Paracetamol & Codeine Caplets
Date: 22/03/11, updated on 22/03/11 (88 review reads)
Advantages: Good Value
I had a really sore throat last week and I was looking for a painkiller a bit stronger then the normal 500mg paracetamol tablets that I usually buy. I ended up buying Boots Paracetamol and Codeine Caplets. 32 caplets cost £1.55 and each caplet contains 500mg paracetamol and 8mg of codeine phosphate.
Paracetamol is an analgesic drug used to treat moderate pain and it works by preventing the formation of prostaglandin in the central nervous system which is associated with pain. Basically paracetamol does not make your painful headache, toothache etc any better, it just works to stop you feeling the pain.
Codeine phosphate is a type of medicine called an opioid. Codeine is a mild painkiller, but also has cough suppressant and anti-diarrhoeal actions.
In treating pain, codeine works by mimicking the action of naturally occurring pain-reducing chemicals called endorphins. Endorphins are found in the brain and spinal cord and reduce pain by combining with opioid receptors. Codeine mimicks the action of natural endorphins by combining with the opioid receptors in the brain and spinal cord. This blocks the transmission of pain signals sent by the nerves to the brain. Therefore, even though the cause of the pain may remain, less pain is actually felt.
Paracetamol and Codeine combined give greater pain relief than normal paracetamol tablets.
The recommended dose for these caplets is 2 caplets every 4 hours, you should not take any more than 8 caplets in a 24 hour period.
I am very glad that I bought these tablets. Paracetamol is fine for moderate pain but I just felt quite unwell and was looking for something with greater pain relief. I know that most sore throats are viral but knowing this did not make me feel any better and I actually felt like I had broken glass in the back of my throat. My throat felt rough, jaggy and very sore.
The caplets come in a little cardboard box. The box has instructions for use on it and inside the box there is a leaflet explaining what paracetamol is and what it can be used for. The leaflet also outlines the correct dosage and details of side effects you may experience.
Inside the box there is four little plastic type packs of tablets. Each contains 8 caplets. To disperse the caplets you just push them through the plastic pack they are sitting in. The caplets are easy to disperse and then you just pop the rest of the unused caplets back in to the box.
The caplets are a bargain and cost under 5p each. The only downside I find with most of these own brand paracetamol type caplets is that they are not film coated, easy to swallow caplets. Film coated caplets have an extra coated outer layer which is smooth. This outer layer is made with sugar. This helps the tablets to be swallowed a lot easier and they don't start disintergrating in your mouth when they come into contact with water. The film coated type paracetamol tablets are usually more expensive.
All in all these cablets done exactly what it said on the box. They relieved my sore throat enough for me to get on with life. They did not cure the pain because as I said before this type of painkiller works basically to stop the brain feeling pain, you still have your sore throat until your viral infection clears up. Even though the caplets were not film coated I still managed to swallow them, it helps that they are not overly big caplets.
Side effects of these caplets may include nausea, vomiting, constipation, dry mouth, sweating, skin rashes and other allergic reactions.
Regular prolonged use of codeine is known to lead to addiction and symptoms of restlessness and irritability may result when treatment is then stopped.
Prolonged use of a painkiller for headaches can make them worse.
These caplets were a good buy and considerably less expensive than named brands. Great if you are on a budget and good sized pack containing 32 caplets.
Summary: Cheaper than others!